Birth control causing heavy bleeding

Patient

Q: I was on Camrese for probably 2 years with about every other pack starting my period early. This past May I started bleeding to the point of being very heavy with larger clots. After 2 weeks I went to my doctor. He had me start taking extra pills to stop the bleeding but after a few days it hadn't stopped so he had me go off the pill and take progestin pills and after a week it finally stopped. I took those for 21 days then took an off week before restarting my BC. I never got a period while on the week off. I was fine until August and the bleeding started again. In September I went back to the doctor. I saw my regular doctor in the office and she decided to change my pill to Generes which had a different main ingredient hoping that was my problem. I had some bleeding 2 weeks into the first pack which I expected due to switching pills. Then right before Thanksgiving, during my second pack, I started bleeding heavy again. It went on for at least 3 weeks then started to taper off to spotting with old blood. It never stopped though and now has headed back to red bleeding and gotten heavy again. I'm now on my third pack. I never took the off days because my doctor said I didn't have to. I've had problems leaving my house when the bleeding gets heavy so i can't keep dealing with this. I don't know what to do now. I see too many risks with Essure and the same side effects possible with other forms of hormonal birth control. So what should I do now? All the options I see are switching yet again to a different brand of BC or getting a tubal and going off BC completely. What would be the best option?

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews